Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 41, NWS Mobile, AL

November 9, 2018

NWS Mobile, AL issued this small craft advisory at Nov 9, 2018, 7:28 PM CST. It took effect at Nov 10, 2018, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2018, 7:28 PM CST (01:28 UTC)
In effect from
Nov 10, 2018, 10:00 AM CST
Expired
Nov 10, 2018, 6:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

553 
WHUS74 KMOB 100128
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
728 PM CST Fri Nov 9 2018

GMZ631-632-650-655-670-675-100930-
/O.UPG.KMOB.SC.Y.0040.000000T0000Z-181110T1600Z/
/O.NEW.KMOB.GL.W.0004.181110T0128Z-181110T1600Z/
/O.NEW.KMOB.SC.Y.0041.181110T1600Z-181111T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
728 PM CST Fri Nov 9 2018

...GALE WARNING IN EFFECT UNTIL 10 AM CST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST
SATURDAY...

The National Weather Service in Mobile has issued a Gale Warning,
which is in effect until 10 AM CST Saturday. A Small Craft
Advisory has also been issued. This Small Craft Advisory is in
effect from 10 AM to 6 PM CST Saturday. 

* WINDS...25 to 30 knots with frequent gusts to Gale force.

* WAVES/SEAS...Building to around 5 feet near shore and 9 feet 
  well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-633>636-100930-
/O.CON.KMOB.SC.Y.0040.000000T0000Z-181110T1600Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
728 PM CST Fri Nov 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WINDS...20 to 25 knots with frequent gusts to near Gale Force. 

* WAVES/SEAS...Bay waters very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots. Inexperienced mariners, especially those 
operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
3 follow-up statements
357 
WHUS74 KMOB 100750 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
150 AM CST Sat Nov 10 2018

GMZ631-632-650-655-670-675-101600-
/O.CON.KMOB.GL.W.0004.000000T0000Z-181110T1600Z/
/O.CON.KMOB.SC.Y.0041.181110T1600Z-181111T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
150 AM CST Sat Nov 10 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CST THIS EVENING...

* WINDS...25 to 30 knots with frequent gusts to Gale force.

* WAVES/SEAS...Building to around 5 feet near shore and 9 feet 
  well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-633>636-101600-
/O.CON.KMOB.SC.Y.0040.000000T0000Z-181110T1600Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
150 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS...20 to 25 knots with frequent gusts to near Gale Force.

* WAVES/SEAS...Bay waters very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots. Inexperienced mariners, especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
404 
WHUS74 KMOB 101608
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1008 AM CST Sat Nov 10 2018

GMZ632-102100-
/O.EXP.KMOB.GL.W.0004.000000T0000Z-181110T1600Z/
/O.EXT.KMOB.SC.Y.0041.000000T0000Z-181110T2100Z/
Mississippi Sound-
1008 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

* WINDS...20 to 25 knots with frequent gusts to near gale force.

* WAVES/SEAS...Around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots. Inexperienced mariners, especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ631-650-655-670-675-110000-
/O.EXP.KMOB.GL.W.0004.000000T0000Z-181110T1600Z/
/O.CON.KMOB.SC.Y.0041.000000T0000Z-181111T0000Z/
Southern Mobile Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1008 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

* WINDS...25 to 30 knots with frequent gusts to gale force.

* WAVES/SEAS...Around 4 feet near shore and around 7 feet well
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-633>636-102100-
/O.EXP.KMOB.SC.Y.0040.000000T0000Z-181110T1600Z/
/O.EXB.KMOB.SC.Y.0041.000000T0000Z-181110T2100Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1008 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 3 PM CST this afternoon. 

* WINDS...20 to 25 knots with frequent gusts to near gale force.

* WAVES/SEAS...1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots. Inexperienced mariners, especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
758 
WHUS74 KMOB 102120
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
320 PM CST Sat Nov 10 2018

GMZ630-632>636-102230-
/O.EXP.KMOB.SC.Y.0041.000000T0000Z-181110T2100Z/
Northern Mobile Bay-Mississippi Sound-Perdido Bay-
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
320 PM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft operating on northern Mobile bay and the Mississippi
sound should exercise caution this evening.

$$

GMZ631-650-655-670-675-110000-
/O.CON.KMOB.SC.Y.0041.000000T0000Z-181111T0000Z/
Southern Mobile Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
320 PM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...North 20 to 25 knots.

* WAVES/SEAS...Around 3 feet near shore and around 6 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 5:26 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 9, 5:26 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
526 PM CST Fri Nov 9 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Gusty north winds and light scattered rain showers
continue this evening in the wake of the cold front that passed
through this afternoon. Seeing mostly IFR conditions across the
area at the moment, with ceilings hovering around 700-1000 feet.
Showers and low clouds gradually begin to clear later this
evening, giving way to VFR conditions tonight and Saturday. Winds
remain gusty and out of the north through tonight before relaxing
somewhat during the day Saturday. /49

&&

.PREV DISCUSSION... /issued 404 PM CST Fri Nov 9 2018/

NEAR TERM /Now Through Saturday/...A strong cold front will
continue to move southeast across the forecast area this evening.
Moisture and lift behind the front will keep scattered showers
through most of the evening.

Drier and colder conditions will build south into the forecast
area later tonight with skies clearing after midnight. Strong and
gusty northwest winds are also expected through the night.
Temperatures will be much cooler overnight with lows ranging from
the upper 30s over northern sections, to the upper 40s along the
coast.

High pressure settles over the forecast area on Saturday with mostly
sunny skies and temperature several degrees below normal. Breezy
north winds will continue through the day.
16/SAM

SHORT TERM /Saturday night Through Monday night/...Dry high
pressure will continue over the forecast area Saturday night, but
surface high pressure will be drifting east of the area by Sunday
with weak return flow setting up. Rain chances will return to the
region by Sunday afternoon and then increase drastically Monday
and Monday night as a cold front moves east across our area.
Categorical PoPs expected Monday and Monday night.

GFS and ECMWF are similar with timing of system moving east
across the area, but ECMWF lifts a weak surface low situated along
the boundary a little further north into our area on Monday
afternoon. If this occurs southeastern and coastal portions of our
forecast area could wind up in the warm sector of the system and
a few strong thunderstorms could be possible. The GFS develops
more precipitation across the area to the north of the frontal
system as its moving into the area, resulting less of a strong
thunderstorm scenario, but in more likely heavy rainfall situation
for the area. GFS indicates a moderate overrunning flow, and for
now, given that this is in the 6th or 7th forecast period, will
use a blend of these two scenarios and initially focus on the
heavier rainfall aspect. For the Monday through Monday night
period, generally 2 to 3 inches of rainfall is expected across our
forecast area at this time, with some locally higher amounts.

Much cooler temperatures continue through the short term period,
with lows in the mid and upper 30s inland to lower 40s at the
coast Saturday night and in the 40s and 50s across the area Sunday
and Monday nights. Daytime highs Sunday in the mid 50s to mid
60s, and in the mid 50s inland to lower 70s coastal on Monday.
12/DS

LONG TERM /Tuesday Through Friday/...Drier and cold conditions
expected Tuesday through Friday as surface high pressure moves
east across area. Still expecting the coldest temperatures of the
season so far. Lows Tuesday night and Wednesday night in the lower
30s inland and in the upper 30s and lower 40s all the way south to
the coast. Several degrees warmer on Thursday night. Daytime highs
mainly in the 40s and low 50s on Tuesday, and then in the 50s Wednesday
and warming into the 60s Thursday and Friday. 12/DS

MARINE...Strong northerly flow will overspread area coastal waters
tonight behind a front moving over the area at this time. Small
Craft Advisory level winds and building seas will last through most
of Saturday before easing into Saturday night as surface high
pressure begins to pass north of the area. The passing surface high
will bring a shift in direction to easterly Sunday, but winds are
still expected to remain on the moderate side over unprotected
waters.

A digging upper system over the Plains will shift and strengthen
winds, bringing a moderate to strong onshore flow Sunday night into
Monday. A Small Craft Advisory is very probable ahead of the system.
After the system passes Monday night into Tuesday, strong offshore
flow will bring Small Craft conditions to area coastal waters into
mid week. 16/SAM

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 10 AM CST Saturday for GMZ630-633>636.

     Small Craft Advisory until 6 PM CST Saturday for GMZ631-632-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 9, 9:53 AM CST, 9 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
953 AM CST Fri Nov 9 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101600-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
953 AM CST Fri Nov 9 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Gusty northerly winds in the wake of a strong cold front can be
expected tonight through late Saturday morning, especially close to
the coast.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The next storm system will bring widespread rain showers and a few
thunderstorms to the region late Sunday night into Monday night.
Locally heavy rainfall will be possible, especially Monday into
Monday night, which could lead to at least localized flooding of low
lying and urban areas. A few strong storms may be possible along the
coast Monday.

Very cold air flows into the area next week which could bring the
first freeze of the season to interior areas Tuesday and Wednesday
nights.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-101600-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
953 AM CST Fri Nov 9 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM
CST SATURDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Gusty winds ahead and in the wake of a second strong cold front will
lead to hazardous conditions for small craft late Monday through
midweek.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 7:28 PM CSTGale WarningMOB15 hr

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.